Alert archive / Arkansas / Wind Advisories in 2020

Wind Advisory 2, NWS Little Rock, AR

April 12, 202027 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 12, 2020, 3:17 AM CDT for 27 counties in Arkansas. It took effect at Apr 12, 2020, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 3:17 AM CDT (08:17 UTC)
In effect from
Apr 12, 2020, 7:00 PM CDT
Expired
Apr 13, 2020, 6:54 AM CDT
In force
12 hr
Issued by
NWS Little Rock, AR
All 27 counties

Arkansas County, AR, Baxter County, AR, Cleburne County, AR, Conway County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Grant County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 53 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS74 KLZK 120817
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
317 AM CDT Sun Apr 12 2020

ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065-
069-131200-
/O.NEW.KLZK.WI.Y.0002.200413T0000Z-200413T1200Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski-
Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff,
Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, 
and Monticello
317 AM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
MONDAY...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 45
  mph expected.

* WHERE...Portions of central, eastern, north central, southeast 
  and western Arkansas.

* WHEN...From 7 PM this evening to 7 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

67
3 follow-up statements
182 
WWUS74 KLZK 121947
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
247 PM CDT Sun Apr 12 2020

ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065-
069-131200-
/O.CON.KLZK.WI.Y.0002.200413T0000Z-200413T1200Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski-
Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff,
Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, 
and Monticello
247 PM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, eastern, north central, southeast 
  and western Arkansas.

* WHEN...From 7 PM this evening to 7 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Cooper/67
224 
WWUS74 KLZK 130858 AAA
NPWLZK

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Little Rock AR
358 AM CDT Mon Apr 13 2020

ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065-
069-131200-
/O.CON.KLZK.WI.Y.0002.000000T0000Z-200413T1200Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski-
Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff,
Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, 
and Monticello
358 AM CDT Mon Apr 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of central, eastern, north central, southeast 
  and western Arkansas.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

67
801 
WWUS74 KLZK 131154
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
654 AM CDT Mon Apr 13 2020

ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065-
069-131300-
/O.CAN.KLZK.WI.Y.0002.000000T0000Z-200413T1200Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski-
Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff,
Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, 
and Monticello
654 AM CDT Mon Apr 13 2020

...WIND ADVISORY IS CANCELLED...

The strongest winds have subsided, although locally breezy
conditions will persist for the next few hours. 

$$

Cooper

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:34 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 12, 12:34 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1234 AM CDT Sun Apr 12 2020

.UPDATE...

Updated to include 06z aviation discussion below.

&&

.AVIATION...

For much of the period, terminals across the area will be dealing
with impacts from TSRA and reduced ceilings. Winds will primarily
be out of the south, with speeds above 10 kts likely for much of
the period. As a cold front begins to move across the west and
north, late in the period, winds will transition to W/NW and will
increase substantially.

&&

.PREV DISCUSSION...(ISSUED 634 PM CDT Sat Apr 11 2020)
AVIATION...
Forecasts will continue to reflect expected timing of TSRA, to
affect sites through the period. Low MVFR/High IFR ceilings will
prevail across most sites after 12/12z.

55

PREV DISCUSSION...(ISSUED 242 PM CDT Sat Apr 11 2020)
SHORT TERM...Tonight Through Monday Night
Several rounds of deep convection are expected through the first
half of this period.

Data from local radars indicate an area of developing, elevated
convection, approaching southwest sections of the forecast area.
Increasing southerly low level flow will aid additional development,
spreading from southwest sections to the northeast during the
evening hours.

Focus for severe weather potential on Sunday is the primary
forecast focus of this period. Additional clusters of
thunderstorms are expected to approach from the southeast during
the morning hours. The effect on instability from these clusters
will play an important role on additional development in the
afternoon. Regardless, forecast soundings suggest the greatest
potential for severe weather will be across southeast sections.

A cold front will enter northwest sections by late afternoon, and
may focus a third round of storms, before moving east of the
forecast area by late evening.

LONG TERM...Tuesday Through Saturday
Several weak disturbances, in a westerly flow aloft, will promote
scattered shower activity very early, then late in this forecast
period. Overall precipitation amounts will be light.

Cooler than normal conditions will prevail early in this period.
Frost conditions are possible across northwest sections Tuesday
night.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...67
Hazardous weather outlook, Apr 11, 4:15 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
415 AM CDT Sat Apr 11 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
415 AM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Rain and thunderstorms will become more widespread later today and
tonight across the state. The overall severe weather threat is
low, but a few storms could become strong to severe with the main
threat being hail. These storms would most likely occur across
west/southwest Arkansas tonight.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

It will be very active on Sunday, with an outbreak of severe weather
expected. Severe storms are most favored along the Gulf Coast from
Louisiana to Georgia, but will likely affect much of southeast
Arkansas into the Tennessee Valley. Tornadoes, damaging winds, and
large hail are all in play during this event.

As far as rainfall, two to more than three inch amounts are in the
forecast across the southern counties. Some of this will occur
quickly with heavy downpours. Given this and a nearly saturated
ground that cannot hold much water, there could be areas of flash
flooding. Half inch to inch and a half amounts are expected farther
north.

Rain will end Sunday night and Monday, but it will turn much cooler.
Temperatures will stay below average for several days. A freeze is
expected over the Ozark Mountains of the north Wednesday morning,
with areas of frost possible in northern and central sections of the
state.

.Spotter Information Statement...

Spotter activation may be needed on Sunday. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidance.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:20 PM CDTRiver Flood WarningLZKCalhoun, Ouachita21 days
Apr 12, 3:54 AM CDTSpecial Weather StatementLZKCleburne, Conway, Faulkner36 min
Apr 12, 4:08 AM CDTSpecial Weather StatementLZKPulaski, Saline52 min
Apr 12, 7:12 AM CDTSpecial Weather StatementLZKDesha, Lincoln48 min
Apr 12, 7:20 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha25 min
Apr 12, 7:43 AM CDTSpecial Weather StatementLZKDesha47 min
Apr 12, 8:23 AM CDTSpecial Weather StatementLZKCalhoun22 min
Apr 12, 8:32 AM CDTSpecial Weather StatementLZKCleveland, Dallas28 min
Apr 12, 8:48 AM CDTSpecial Weather StatementLZKCleveland27 min
Apr 12, 9:19 AM CDTSpecial Weather StatementLZKGrant26 min
Apr 12, 9:21 AM CDTSpecial Weather StatementLZKGrant, Jefferson24 min
Apr 12, 9:32 AM CDTRiver Flood WarningLZKPerry49 hr
Apr 12, 11:13 AM CDTSpecial Weather StatementLZKCalhoun32 min
Apr 12, 11:31 AM CDTSpecial Weather StatementLZKBradley29 min
Apr 12, 5:42 PM CDTSpecial Weather StatementLZKLogan, Scott18 min
Apr 12, 5:44 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell31 min
Apr 12, 6:06 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Johnson, Logan, Montgomery, Newton and 4 more54 min
Apr 12, 6:36 PM CDTSpecial Weather StatementLZKBoone39 min
Apr 12, 6:38 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more52 min
Apr 12, 6:56 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Johnson, Montgomery, Perry and 5 more49 min

Nearby

Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.